Alert archive / Indiana / Freeze Warnings in 2017

Freeze Warning 5, NWS Indianapolis, IN

March 22, 2017Jackson County, Jennings County, Indiana

NWS Indianapolis, IN issued this freeze warning at Mar 22, 2017, 2:26 PM EDT for Jackson County, Jennings County, Indiana. It took effect at Mar 23, 2017, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2017, 2:26 PM EDT (18:26 UTC)
In effect from
Mar 23, 2017, 3:00 AM EDT
Expired
Mar 23, 2017, 9:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN

Counties Jackson County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -153 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-153 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WWUS73 KIND 221826
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
226 PM EDT Wed Mar 22 2017

...Below freezing temperatures early Thursday...

INZ071-072-230230-
/O.NEW.KIND.FZ.W.0005.170323T0700Z-170323T1300Z/
Jackson-Jennings-
Including the city of Seymour
226 PM EDT Wed Mar 22 2017

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY...

The National Weather Service in Indianapolis has issued a Freeze
Warning, which is in effect from 3 AM to 9 AM EDT Thursday. 

* TEMPERATURE...will drop to the 28 to 32 degree range early  
  Thursday.

* IMPACTS...very sensitive vegetation may be harmed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
DRT
3 follow-up statements
908 
WWUS73 KIND 230145
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
945 PM EDT Wed Mar 22 2017

...Below freezing temperatures early Thursday...

INZ071-072-230945-
/O.CON.KIND.FZ.W.0005.170323T0700Z-170323T1300Z/
Jackson-Jennings-
Including the city of Seymour
945 PM EDT Wed Mar 22 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURE...will drop into the upper 20s early Thursday
  morning.

* IMPACTS...very sensitive vegetation may be harmed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Ryan
528 
WWUS73 KIND 230743
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
343 AM EDT Thu Mar 23 2017


INZ071-072-231300-
/O.CON.KIND.FZ.W.0005.000000T0000Z-170323T1300Z/
Jackson-Jennings-
Including the city of Seymour
343 AM EDT Thu Mar 23 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...Temperatures will hover around 30 degrees through
  the mid morning hours.

* IMPACTS...Very sensitive vegetation may be harmed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
145 
WWUS73 KIND 231313
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
913 AM EDT Thu Mar 23 2017


INZ071-072-231415-
/O.EXP.KIND.FZ.W.0005.000000T0000Z-170323T1300Z/
Jackson-Jennings-
Including the city of Seymour
913 AM EDT Thu Mar 23 2017

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES WILL CONTINUE TO RISE ABOVE FREEZING THIS MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Mar 22, 2:17 PM EDT, 9 minutes earlier.

Area forecast discussion, Mar 22, 2:17 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
217 PM EDT Wed Mar 22 2017

.UPDATE...
The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below.

&&

.SYNOPSIS...
Issued at 214 PM EDT Wed Mar 22 2017

Cool high pressure overhead will move to the east coast Thursday and
re-establish a southerly flow of milder air in our region. A
weather system impacting the west coast today will bring some rain
showers and perhaps a few storms Friday into early Sunday. An
exit of this system late Sunday will be followed by a brief dry
period before a couple of weather systems in the north Pacific
sweep into the Midwest with mild, showery weather, and perhaps a
few thunderstorms, for much of the next work week.

Severe weather does not appear likely for the next week but
more spring-like temperatures at or above normal will be welcome,
with highs Friday onward in the 60s...and a few 70s south...for
most days.

&&

.NEAR TERM /Tonight/...

Issued at 214 PM EDT Wed Mar 22 2017

High pressure will remain in control with northeast winds at or
below 10 knots under generally clear skies except for some patchy
thin cirrus at times. Winds remaining up should minimize frost for
the most part except in sheltered areas. Freezing temperatures are
expected everywhere with blended temperature guidance looking
reasonable. Will issue freeze warning for a few of the southern
counties.

&&

.SHORT TERM /Thursday through Saturday/...

Issued at 214 PM EDT Wed Mar 22 2017

Models are close enough that the model blend initialization
was accepted for most items.

Southeast surface winds begin a return of slightly milder and
more humid air Thursday. Temps should top out a degree or so
cooler than previous forecast as winds remain more southeasterly
out of cool high. Mid cloud will increase Thursday afternoon as
warm advection ensues. A few sprinkles may occur Thursday
afternoon and evening as upper ridge arrives but lower levels
are so dry am not certain rain will be a player. Will keep for now.

Upper ridge passage in advance of todays west coast trough
deepening in the Plains Friday returns drier condition here
late Thursday night through Friday evening. As system continues
its approach, chance showers Friday night become likely for
Saturday. And with elevated instability Saturday...thunder appears
in play then.

Temperature guidance blend appears pretty good and will be
followed with last subfreezing night for awhile occurring tonight.

&&

.LONG TERM /Saturday through Wednesday/...
Issued at 300 AM EDT Wed Mar 22 2017

At least two low pressure systems in quick succession appear set
to impact the area during the long term portion of the forecast
period.

These will require fairly high pops, especially over the weekend
and again early in the next work week. Thunder will be a threat at
least with the first one and perhaps with the second, although
this is more iffy. A widespread severe threat does not look
particularly likely for the moment.

Temperatures will be fairly warm throughout, with highs in the 60s
most days.

Blended initialization handled things relatively well with few
major changes required.

&&

.AVIATION /Discussion for 211800Z TAFs/...

Issued at 112 PM EDT Wed Mar 22 2017

VFR Conditions are expected through the TAF period for all
terminals. Winds of generally less than 10 knots will slowly veer
from the northeast to the southeast tonight as a high pressure
moves east across Michigan. Some mid-level clouds will move in
shortly before sunrise with a slight chance for showers later in
the afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Tucek
NEAR TERM...Tucek
SHORT TERM...Tucek
LONG TERM...NIELD
AVIATION...White
Hazardous weather outlook, Mar 22, 10:58 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1058 AM EDT Wed Mar 22 2017

INZ021-028>031-035>049-051>057-062>065-231100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Monroe-Brown-Bartholomew-Decatur-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, and Columbus
1058 AM EDT Wed Mar 22 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: High pressure will keep quiet weather across the area
today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Outlook: Thunderstorms will be possible at times Saturday afternoon
and Saturday night. Widespread severe storms are not expected at
this time.

Discussion: Another frontal system may affect the area towards the
end of the week, bringing with it additional chances for shower and
thunderstorm activity towards the end of the week and on into the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ060-061-067>072-231100-
Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Vincennes, Bedford, and Seymour
1058 AM EDT Wed Mar 22 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Near or below freezing temperatures possible again tonight.

Hazards: Freezing temperatures causing damage to sensitive plants.

Timing: Tonight.

Discussion: High pressure will bring in cool and dry air today and
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Outlook: Thunderstorms will be possible at times Saturday afternoon
and Saturday night. Widespread severe storms are not expected at
this time.

Discussion: Another frontal system may affect the area towards the
end of the week, bringing with it additional chances for shower and
thunderstorm activity towards the end of the week and on into the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

JH

Nearby

Freeze Warnings in Indiana, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.